Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 47, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Sep 12, 2011, 3:08 PM MST for Coconino County, Arizona. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2011, 3:08 PM MST (22:08 UTC)
- Expired
- Sep 12, 2011, 3:30 PM MST
- In force
- 22 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 174 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 8060 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
283 WUUS55 KFGZ 122208 SVRFGZ AZC005-122230- /O.NEW.KFGZ.SV.W.0047.110912T2208Z-110912T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 308 PM MST MON SEP 12 2011 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA... * UNTIL 330 PM MST * AT 302 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF CEDAR RIDGE.. * THE SEVERE THUNDERSTORM WILL AFFECT HIGHWAY 89 FROM MILEPOST 510 TO 520. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WARNING IS ISSUED FOR STORMS PRODUCING HAIL 1 INCH DIAMETER OR LARGER...AND/OR WINDS GREATER THAN 57 MPH. && LAT...LON 3664 11128 3638 11122 3635 11169 3652 11174 TIME...MOT...LOC 2207Z 257DEG 24KT 3646 11160 $$ JJ
1 follow-up statement
021 WWUS55 KFGZ 122231 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 331 PM MST MON SEP 12 2011 AZC005-122239- /O.EXP.KFGZ.SV.W.0047.000000T0000Z-110912T2230Z/ COCONINO AZ- 331 PM MST MON SEP 12 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL COCONINO COUNTY WILL EXPIRE AT 330 PM MST... THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING JUST SOUTH OF BITTER SPRINGS HAS WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3664 11128 3638 11122 3635 11169 3652 11174 TIME...MOT...LOC 2229Z 257DEG 24KT 3646 11141 $$ JJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 9:15 AM MST, 5 hours 53 minutes earlier.
Area forecast discussion, Sep 12, 9:15 AM MST, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 915 AM MST MON SEP 12 2011 .SYNOPSIS...A LOW PRESSURE SYSTEM OVER THE SOUTHWESTERN STATES WILL BRING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY. COOLER THAN NORMAL TEMPERATURES WILL CONTINUE. EXPECT A SIGNIFICANT DRYING TREND BY THE END OF THE WEEK. && .DISCUSSION...AN UPPER LOW OVER SOUTHERN CALIFORNIA WILL CONTINUE TO STREAM MOISTURE AND DYNAMICS OVER ARIZONA THROUGH WEDNESDAY. LOW LEVEL SHEAR COUPLED WITH MODERATE INSTABILITY AND DECENT DIVERGENCE ALOFT WILL MAKE FOR ISOLATED SEVERE CELLS THE NEXT FEW DAYS. THE BEST CHANCES FOR THIS WILL BE FROM FLAGSTAFF WESTWARD TODAY WHERE COLDER TEMPERATURES ALOFT EXIST. THIS RISK WILL SPREAD EASTWARD TUESDAY AND WEDNESDAY...AS THE LOW BEGINS TO EJECT. FLOODING RISKS WILL BE MITIGATED BY RELATIVELY FAST STORM MOVEMENT...ALTHOUGH ISOLATED STRONGER CELLS...OR TRAINING CELLS...COULD STILL CAUSE SOME PROBLEMS. BY THURSDAY...WESTERLY FLOW AND WARMING ALOFT WILL GENERALLY BRING AN END TO OUR PRECIPITATION...AND TO THE MONSOON SEASON. CURRENT FORECASTS HAVE THESE TRENDS WELL COVERED...NO UPDATES NEEDED THIS MORNING. && .AVIATION...FOR THE 18Z PACKAGE...SCT SHRA AND ISOLD TSRA WILL INCREASE IN COVERAGE AFT 18Z-20Z. MVFR CONDITIONS PSBL IN THE STRONGER STORMS. COVERAGE OF STORMS WILL DECREASE ONCE AGAIN AFTER 03Z-05Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC..................PETERSON AVIATION................MAS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Sep 12, 6:03 AM MST, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 603 AM MST MON SEP 12 2011 AZZ004>018-037>040-130700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 603 AM MST MON SEP 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER NORTHERN ARIZONA THROUGH THIS EVENING. A FEW STORMS MAY BECOME SEVERE...PRODUCING ONE INCH DIAMETER HAIL AND OR WIND GUSTS OVER 58 MPH. FLASH FLOODING WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ABOVE NORMAL THUNDERSTORM COVERAGE WILL PERSIST FROM MONDAY THROUGH WEDNESDAY. THE TUESDAY AFTERNOON AND EVENING TIME FRAME COULD BE A PERIOD OF STRONGER STORMS ACROSS THE NORTHLAND. SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 5:38 PM MST | Special Weather Statement | FGZ | Yavapai | 22 min |
| Sep 11, 6:48 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila | 27 min |
| Sep 12, 2:21 AM MST | Special Weather Statement | FGZ | 9 min | |
| Sep 12, 5:56 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 34 min |
| Sep 12, 6:28 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 32 min |
| Sep 12, 7:00 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 30 min |
| Sep 12, 12:38 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 22 min |
| Sep 12, 1:00 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 30 min |
| Sep 12, 1:24 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 21 min |
| Sep 12, 1:46 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 29 min |
| Sep 12, 1:54 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 36 min |
| Sep 12, 2:06 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 24 min |
| Sep 12, 2:08 PM MST | Tornado Warning | FGZ | Coconino | 22 min |
| Sep 12, 2:09 PM MST | Tornado Warning | FGZ | Coconino | 21 min |
| Sep 12, 2:25 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Sep 12, 2:30 PM MST | Tornado Warning | FGZ | Coconino | 30 min |
| Sep 12, 2:31 PM MST | Tornado Warning | FGZ | Coconino | 29 min |
| Sep 12, 3:01 PM MST | Tornado Warning | FGZ | Coconino | 21 min |
| Sep 12, 3:04 PM MST | Tornado Warning | FGZ | Coconino | 26 min |
| Sep 12, 4:27 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 33 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.